Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|angelforever34 - Sun Sep 17, 2006 8:22 am||
My son has been diagnosed with 2 different disorders, ADHD and then bipolar. I found out recently, that his dad (deceased since he was 2), had a split personality. His behavior is exactly like his father's was. He's been on 2 different mood stabilizers, one helped a little, but by far not enough, discontinued due to side effects. And the last one made him extremely worse. Things are so serious with him, that he came close to seeing death last night after binge drinking. Even though he knew better, he did it anyways. I would really apprieciate some info on split personality and I am not referring to where they refer to themselves as 2 different people (it's not schitzophrenia), the disorder I am referring to is the one where you have different personalities. Is there any other names for split personality? I looked for info on the net and couldn't even find symptoms of it.
|Dr. K. Eisele - Sat Dec 09, 2006 12:24 am||
Different personalities in one person is called Dissociative Identity Disorder. It used to be called Multiple Personality Disorder. Do you remember either the movie Sybil, or The Three Faces of Eve? Both were about Dissociative Identity Disorder, or DID, for short.
DID is extremely uncommon, and even more uncommon in a male. Sometimes, when people look the way you describe your son, what they really have is Bipolar Disorder, which used to be called Manic-Depressive Disorder.
Since your son has been on mood stabiizers, I'm wondering if that may be what your physician thinks your son has, which could very well be the case.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.